Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 19, 2015, 6:25 PM EDT for Onslow County, North Carolina. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2015, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 19, 2015, 7:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 45 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:48 PM EDT | HAIL 1 | Jacksonville, NC | SOCIAL MEDIA REPORT OF QUARTER-SIZE HAIL IN JACKSONVILLE. |
| Jun 19, 6:50 PM EDT | HAIL 1 | Jacksonville, NC | ONSLOW 911 CENTER REPORTS NICKEL TO QUARTER SIZE HAIL AT THEIR LOCATION. PUBLIC REPORTS VIA MEDIA OF 1 INCH HAIL AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WUUS52 KMHX 192225
SVRMHX
NCC133-192300-
/O.NEW.KMHX.SV.W.0016.150619T2225Z-150619T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
625 PM EDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 700 PM EDT
* AT 625 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER HALF MOON...AND MOVING EAST AT 15 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...NEW RIVER STATION...PINEY GREEN...CAMP
LEJEUNE CENTER...PUMPKIN CENTER...SWANSBORO AND RICHLANDS SOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3456 7733 3460 7738 3464 7732 3471 7740
3474 7735 3472 7741 3474 7744 3468 7743
3470 7742 3470 7741 3461 7739 3462 7740
3475 7755 3491 7747 3485 7721 3481 7720
3478 7716
TIME...MOT...LOC 2225Z 291DEG 11KT 3481 7743
$$
AUSTIN1 follow-up statement
377
WWUS52 KMHX 192248
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
648 PM EDT FRI JUN 19 2015
NCC133-192300-
/O.CON.KMHX.SV.W.0016.000000T0000Z-150619T2300Z/
ONSLOW NC-
648 PM EDT FRI JUN 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL ONSLOW COUNTY...
AT 647 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER PUMPKIN CENTER...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...NEW RIVER STATION...PINEY GREEN...CAMP
LEJEUNE CENTER...PUMPKIN CENTER...SWANSBORO AND RICHLANDS SOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3456 7733 3460 7738 3464 7732 3471 7740
3474 7735 3472 7741 3474 7744 3468 7743
3470 7742 3470 7741 3461 7739 3462 7740
3475 7755 3491 7747 3485 7721 3481 7720
3478 7716
TIME...MOT...LOC 2247Z 296DEG 8KT 3479 7739
$$
AUSTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:30 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 19, 3:30 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 PM EDT FRI JUN 19 2015 .SYNOPSIS... NEAR RECORD HIGHS CONTINUE THROUGH NEXT WEEK AS A STRONG UPPER RIDGE CONTINUES ACROSS THE SOUTHEAST. A SERIES OF WEAKENING COLD FRONTS WILL MOVE TOWARDS THE AREA AND DISSIPATE AS THE HIGH PRES AREA REMAINS IN PLACE. && .NEAR TERM /TONIGHT/... AS OF 132 PM FRI...RIDGE ALOFT WILL CONTINUE OVER THE SOUTHEASTERN SECTIONS OF THE COUNTRY TONIGHT AS REMNANTS OF TROPICAL SYSTEM BILL SUPPRESSES THE HIGH PRESSURE TO THE SOUTH. SOME IMPULSES AHEAD OF BILL WILL MOVE ACROSS EASTERN NORTH CAROLINA...HELPING TO SUSTAIN STORM ACTIVITY INTO THE EVENING HOURS...WEAKENING THROUGH THE PERIOD. ISOLATED SHOWERS POSSIBLE AFTER MIDNIGHT WITH FAVORABLE UPPER FLOW. && .SHORT TERM /SATURDAY/... AS OF 143 PM FRI...HIGH PRESSURE WILL BE SHUNTED TO THE SOUTHEAST ON SATURDAY AS REMNANTS OF BILL MOVE NORTH OF NORTH CAROLINA. STRONG SOUTHWESTERLY FLOW WITH HIGH PRESSURE TO THE SOUTHEAST AND LOW PRESSURE MOVING WEST AND NORTH OF THE AREA WILL CONTINUE HOT AND HUMID CONDITIONS. INCREASED SKY COVER WILL HELP KEEP AFTERNOON HIGH TEMPERATURES A COUPLE OF DEGREES BELOW FRIDAYS VALUES...BUT STILL IN THE LOWER TO MIDDLE 90S. ENERGY WILL REMAIN WEST AND NORTH OF AREA WITH SUBSIDENCE OVER THE AREA DURING THE MORNING HOURS. EXPECT MOST OF THE THUNDERSTORM ACTIVITY TO BE WEST OF THE AREA DURING THE AFTERNOON...BUT WILL CONTINUE TO CARRY A CHANCE. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... AS OF 330 PM FRI...OPPRESSIVELY HOT AND HUMID WEATHER WITH RECORD OR NEAR RECORD HIGHS WILL CONTINUE THROUGH AT LEAST MID WEEK. MODELS GENERALLY INDICATE DIURNAL CONVECTIVE THREAT EACH DAY AND KEPT POPS IN CHANCE/SLIGHT CHANCE RANGE EVERY DAY THROUGH THE PERIOD. HOTTEST TEMPS EXPECTED SUN- WED WITH 95-100 INLAND EACH DAY. HEAT INDICES WILL LIKELY REACH 105+ DEGREES EACH AFTERNOON FOR MOST OF E NC. SATURDAY NIGHT...ONLY AN ISO THUNDERSHOWER POSSIBLE THROUGH THE NIGHT AS ATMS WILL BE VERY WARM AND MOIST WITH LOWS IN THE MID/UPR 70S INLAND TO LOW 80S COAST. SW GRADIENT INCREASES AND WILL PRECLUDE ANY FOG THREAT. SUNDAY/SUNDAY NIGHT...THE REMNANTS OF TROPICAL DEPRESSION BILL TRACK ALONG THE OHIO RIVER VALLEY SATURDAY NIGHT AND OFF THE DELMARVA PENINSULA ON SUNDAY. THE SHORTWAVE/VORTMAX ASSOCIATED WITH THE TD REMNANTS WILL TAKE ON A SHEARED APPEARANCE SUNDAY AS IT TRAVERSES THROUGH NORTHERN NC AND VA. HAVE A CHANCE POP FOR FIRST PART OF SUNDAY AS UPR SUPPORT WITH REMNANTS OF BILL WILL BE PASSING THROUGH...WITH SUBSIDENCE LIKELY SECOND HALF OF SUNDAY WITH LESSENING PRECIP THREAT. SOUTHWESTERLY FLOW WILL ALLOW DEWPOINTS TO REBOUND FURTHER, WITH LESSENING CLOUD COVER EXPECTED DURING PEAK HEATING AND LOW LEVEL THICKNESSES BUILDING 1430-1440 METERS. MAX TEMPS LOOK TO RANGE FROM THE UPPER 90S WITH A FEW 100 DEGREE READINGS INLAND TO UPPER 80S/LOWER 90S ALONG THE COAST. HEAT ADVISORIES EXPECTED SUNDAY WITH CURRENTLY APPARENT TEMPS FORECAST 104-109 FOR SEVERAL HOURS SUNDAY AFTERNOON. MONDAY THROUGH WEDNESDAY...HOT TEMPS CONTINUING EACH DAY. 850-700 MB RIDGING WITH 850 TEMPS INCREASING TO 21-23 DEGREES C SUPPORT MAX TEMPS 95-100 F INLAND EACH DAY. CURRENT GUIDANCE INDICATES HEAT INDICES 105-109 EACH DAY WHICH SUPPORTS WPC HEAT INDEX PROBS THROUGH AT LEAST WEDNESDAY. GENERAL MOS BLEND FOR THE EXTENDED WITH GFS/ECM MOS VERY SIMILAR THOUGH WPC/ECMWF APPEARING A FEW DEGREES TOO WARM TUESDAY AND WEDNESDAY COMPARED TO LOCAL LOW LEVEL THICKNESS STUDY AND EXPECTED HIGH TD'S. HEIGHTS FALL SLIGHTLY AS FLOW ALOFT BECOMES WEST- NORTHWEST, WITH WEAK IMPULSES MOVING THROUGH UPPER LEVEL FLOW. SCATTERED DIURNAL CONVECTIVE ACTIVITY EXPECTED MAINLY ALONG SEA BREEZE AND INLAND THERMAL TROUGH. THURSDAY...GENERAL CONSENSUS AMONGST MED RANGE GUIDANCE IN BRINGING A WEAKENING COLD FRONT IN FROM THE NORTH AND WASHING OUT OVER E NC. CONTINUED TO HEDGE TOWARDS A BLEND FOR THE FAR EXTENDED, MEANING DECIDED TO KEEP THE FRONT NORTH OF THE CWA, WHICH HAS BEEN A COMMON OCCURRENCE OVER THE PAST FEW WEEKS WITH FRONTAL SYSTEMS STRUGGLING TO MAKE IT SOUTH DUE TO STRONG SUBTROPICAL RIDGE OFF THE SOUTHEASTERN STATES. HIGH TEMPS LIKELY IN THE MID/UPR 90S THOUGH MORE UNCERTAINTY DUE TO POSSIBLE CONVECTION AND CLOUDS KEEPING TEMPS A BIT LOWER...THOUGH STILL EXPECTING TD'S HIGH ENOUGH TO SUPPORT NEAR HEAT ADVISORY CRITERIA. BEYOND THURSDAY...LONG RANGE GUIDANCE STILL INDICATES UPR RIDGE HOLDING STRONG PER ABOVE AVERAGE 500MB HTS FROM ECM/NCEP ENSEMBLE FIELDS AND SUGGESTIVE OF TEMPS CONTINUING WELL ABOVE NORMAL WITH POTENTIAL HEAT ADVISORY CRITERIA BEING MET. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM /THROUGH 18Z SATURDAY/... AS OF 115 PM FRIDAY...VFR CONDITIONS EXPECTED THROUGH A MAJORITY OF THE TAF PERIOD. MUCH LIKE YESTERDAY...THUNDERSTORMS WILL LIKELY FORM ALONG THE SEA BREEZE. THERE MIGHT BE SOME STORMS THAT FORM FURTHER INLAND DUE TO DIURNAL HEATING. ANTICIPATE BRIEF REDUCTION OF CIGS/VSBYS ASSOCIATED WITH ANY SHOWERS/STORMS. ANOTHER ROUND OF PRECIPITATION IS POSSIBLE LATER THIS EVENING/OVERNIGHT AS A SHORTWAVE MOVES THROUGH THE REGION. THIS AGAIN WILL BRIEFLY IMPACT CIGS/VSBYS. AS THE STORMS MOVE OFFSHORE...WIND DECREASE AND SKIES TRY TO CLEAR...FOG/STRATUS MAY DEVELOP INLAND...ESPECIALLY IN LOCATIONS WHERE SOIL MOISTURE IS HIGHER FROM PREVIOUS RAINS. ANY LOW LEVEL VSBYS WILL MIX OUT BY MID-MORNING WITH SKIES CONTINUING TO CLEAR. WINDS WILL BE VARIABLE THIS AFTERNOON AROUND 5 KTS...BACKING TO THE SSW BY LATER THIS EVENING. LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... AS OF 330 PM FRI...PREDOMINANT VFR CONDITIONS EXPECTED OVER EASTERN NC TAF SITES THROUGH THE EXTENDED PERIOD WITH HIGH PRES DOMINATING. ISOLATED SUB- VFR CONDITIONS IN MAINLY DIURNAL STORMS POSSIBLE EACH AFTERNOON. PRE- DAWN STRATUS AND/OR FOG MAY PRODUCE SUB-VFR CONDITIONS THROUGH THE PERIOD, ESPECIALLY FOR ANY AREAS THAT RECEIVE PRECIPITATION. && .MARINE... SHORT TERM /TONIGHT AND SATURDAY/... AS OF 154 PM FRI...SOUTHWEST FLOW WILL CONTINUE OVER THE NORTH CAROLINA COASTAL WATERS TONIGHT EXCEPT THAT NORTHERN WATERS WILL START THE PERIOD WITH SOUTHEASTERLY FLOW...DEPENDING ON PLACEMENT OF WEAK BOUNDARY TRYING TO MOVE INTO THE AREA FROM THE NORTH. FAIRLY LOOSE GRADIENT WILL ALLOW SPEEDS TO REMAIN IN THE 10 TO 15 KNOT RANGE TONIGHT WITH SEAS 2 TO 4 FEET. GRADIENT WILL TIGHTEN DURING THE DAY SATURDAY AS REMNANTS OF TROPICAL SYSTEM BILL MOVES NORTHEAST THROUGH THE OHIO RIVER VALLEY...INCREASING SOUTHWESTERLY FLOW TO 15 TO 20 KNOTS DURING THE AFTERNOON HOURS WITH SEAS GENERALLY 3 TO 4 FEET. LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... AS OF 330 PM FRI...GRADIENT WILL TIGHTEN SAT NIGHT THROUGH SUN AS REMNANTS OF TROPICAL STORM BILL SLIDE BY TO THE NORTH. SW WINDS INC TO 15-25 KT WITH SEAS AROUND 6 FT PER NWPS OUTPUT. PRES GRADIENT RELAXES A BIT SUN NIGHT INTO MON...THOUGH COULD INC AGAIN TUE INTO WED AS THERMAL TROUGH INLAND STRENGTHENS WITH INCREASING TEMPS. WINDS 15 TO 25 KT AGAIN AT TIMES WITH SEAS INCREASING TOWARDS 6 FEET ACCORDING TO WW IV APPEAR REALISTIC. A FRONT WILL SAG INTO THE AREA ON THUR THOUGH SHOULD WEAKEN AND WINDS BECOMING LIGHT AND VAR...ESP ACROSS NORTHERN WATERS. && .CLIMATE... RECORD HIGH TEMPERATURES SATURDAY: 6/20 LOCATION-----TEMP/YEAR--NOTES NEW BERN 98/1994 (KEWN ASOS) HATTERAS 92/2011 (KHSE ASOS) GREENVILLE 99/1970 (COOP - NOT KPGV ASOS) MOREHEAD CITY 93/2011 (COOP - NOT KMRH ASOS) KINSTON 104/1924 (COOP - NOT KISO ASOS) JACKSONVILLE 97/1994 (KNCA AWOS) RECORD HIGH TEMPERATURES SUNDAY: 6/21 LOCATION-----TEMP/YEAR--NOTES NEW BERN 99/1990 (KEWN ASOS) HATTERAS 90/1994 (KHSE ASOS) GREENVILLE 102/1964 (COOP - NOT KPGV ASOS) MOREHEAD CITY 92/2011 (COOP - NOT KMRH ASOS) KINSTON 105/1924 (COOP - NOT KISO ASOS) JACKSONVILLE 101/1990 (KNCA AWOS) && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CCG NEAR TERM...CCG SHORT TERM...CCG LONG TERM...TL/DAG AVIATION...TL/LEP MARINE...CCG/TL CLIMATE...
Hazardous weather outlook, Jun 19, 3:33 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EDT FRI JUN 19 2015 NCZ029-044>047-079>081-090>095-098-104-201945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 333 PM EDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH TORRENTIAL DOWNPOURS, LOCALLY DAMAGING WIND GUSTS, AND HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. HOT TEMPERATURES IN THE 90S AND HIGH HUMIDITY LEVELS WILL AGAIN COMBINE TO PRODUCE HEAT INDEX VALUES AROUND 100 DEGREES THIS AFTERNOON. PEOPLE WHO PLAN ON TAKING PART IN OUTDOOR ACTIVITIES ARE URGED TO TAKE PRECAUTIONS TO PROTECT AGAINST THE HEAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DANGEROUS HEAT AND HUMIDITY ARE FORECAST FOR EASTERN NORTH CAROLINA INTO NEXT WEEK. HEAT INDEX VALUES ARE FORECAST TO REACH 105 TO 110 DEGREES THIS WEEKEND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK WITH HEAT ADVISORIES EXPECTED MUCH OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-201945- OUTER BANKS DARE- 333 PM EDT FRI JUN 19 2015 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DANGEROUS HEAT AND HUMIDITY ARE FORECAST FOR EASTERN NORTH CAROLINA INTO NEXT WEEK. HEAT INDEX VALUES ARE FORECAST TO REACH 105 TO 110 DEGREES THIS WEEKEND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK WITH HEAT ADVISORIES EXPECTED MUCH OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 19, 5:42 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
542 PM EDT FRI JUN 19 2015
NCZ092-093-095-098-192215-
ONSLOW-JONES-CRAVEN-CARTERET-
542 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CARTERET...
NORTHEASTERN ONSLOW...SOUTHEASTERN JONES AND SOUTH CENTRAL CRAVEN
COUNTIES...
AT 542 PM EDT...A STRONG THUNDERSTORM WAS NEAR SWANSBORO...OR 9 MILES
EAST OF PINEY GREEN...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...MOREHEAD CITY...NEWPORT...SWANSBORO...CAPE
CARTERET...NEUSE FOREST AND CEDAR POINT.
LAT...LON 3485 7730 3500 7698 3496 7691 3491 7692
3490 7691 3495 7690 3473 7678 3473 7690
3469 7701 3467 7712 3471 7707 3477 7715
3471 7711 3467 7713 3466 7712 3466 7715
3470 7718 3467 7716 3465 7720
TIME...MOT...LOC 2142Z 250DEG 11KT 3477 7716
AUSTINSpecial weather statement, Jun 19, 6:20 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
620 PM EDT FRI JUN 19 2015
NCZ095-192245-
CARTERET-
620 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CARTERET COUNTY...
AT 618 PM EDT...A STRONG THUNDERSTORM WAS NEAR SWANSBORO...OR 9 MILES
EAST OF PINEY GREEN...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
CAPE CARTERET...BOGUE INLET PIER AND CEDAR POINT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3465 7710 3467 7702 3467 7706 3469 7705
3468 7711 3471 7707 3479 7716 3481 7698
3479 7690 3471 7695 3468 7703 3468 7697
3467 7697 3464 7710
TIME...MOT...LOC 2218Z 296DEG 7KT 3475 7716
AUSTINThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:56 PM EDT | Special Weather Statement | MHX | Martin | 64 min |
| Jun 19, 5:42 PM EDT | Special Weather Statement | MHX | Craven | 33 min |
| Jun 19, 6:20 PM EDT | Special Weather Statement | MHX | Onslow | 25 min |
| Jun 19, 6:52 PM EDT | Areal Flood Advisory | MHX | Onslow | 113 min |
| Jun 19, 7:01 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 29 min |
| Jun 19, 7:23 PM EDT | Special Marine Warning | MHX | 52 min | |
| Jun 19, 7:30 PM EDT | Special Weather Statement | MHX | Onslow | 30 min |
| Jun 19, 7:39 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 36 min |
| Jun 19, 7:47 PM EDT | Special Weather Statement | MHX | Dare | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.